MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Catalog Number VG0106N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a left popliteal arterial surgery in which vascu-guard patches were used.This was further specified as ¿a longitudinal incision was made, and the patch was inserted¿ and ¿there was no reinforcement¿.Approximately five years and three months later, an aneurysm was diagnosed and subsequently resected.It was reported the aneurysm originated from the center of the device.Additional treatment or medical interventions were not reported.At the time of this report, the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B5: upon follow up it was reported "the vascu-guard was used to patch the vessel, no infection situation".The device and two (2) photographs of the sample were provided for evaluation.The pictures showed the resected aneurysm.It is not clear from the pictures whether any of the tissue shown is the vascu-guard patch.Neither the involvement of the patch or the alleged origin of the aneurysm in the center of the patch cannot be determined.The actual sample was received almost two months after it was excised from the patient and had been placed in a fixative.Evaluation determined that the provided pictures showed a more accurate depicted state of the sample immediately after it was removed.The cause of the condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VASCU-GUARD
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17342274
Report Number1416980-2023-03620
Device Sequence Number6543651
Product Code DXZ
UDI-Device Identifier00085412530871
UDI-Public(01)00085412530871
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Catalogue NumberVG0106N
Device Lot NumberSP17B24-1215474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOVINE PERICARDIAL PATCH (SYNOVIS); XARELTO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale